Alert archive / New York / Freeze Warnings in 2009
Freeze Warning 1, NWS Buffalo, NY
NWS Buffalo, NY issued this freeze warning at May 11, 2009, 9:50 AM EDT for Chautauqua County, Erie County, Oswego County, New York. It took effect at May 12, 2009, 2:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2009, 9:50 AM EDT (13:50 UTC)
- In effect from
- May 12, 2009, 2:00 AM EDT
- Expired
- May 12, 2009, 7:29 AM EDT
- In force
- 5 hr
- Issued by
- NWS Buffalo, NY
Counties Chautauqua County, NY, Erie County, NY, Oswego County, NY
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 1.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBUF 111350 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 950 AM EDT MON MAY 11 2009 ...ANOTHER COLD AND FROSTY NIGHT IN STORE... .COOL CANADIAN HIGH PRESSURE WILL CONTINUE TO BUILD SOUTHEASTWARD ACROSS THE REGION TONIGHT AND TUESDAY. CLEAR SKIES...LIGHT WINDS AND LOW DEW POINTS WILL LEAD TO IDEAL RADIATIONAL COOLING OVERNIGHT. NYZ019-112200- /O.NEW.KBUF.FZ.W.0001.090512T0600Z-090512T1200Z/ CHAUTAUQUA- INCLUDING THE CITY OF...JAMESTOWN 950 AM EDT MON MAY 11 2009 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. CLEAR SKIES...LIGHT WINDS AND LOW DEW POINTS WILL LEAD TO A COLD NIGHT TONIGHT. OVERNIGHT LOWS WILL RANGE FROM THE MID 30S ALONG THE LAKE ERIE SHORE WITH A LIGHT FROST TO THE MID TO UPPER 20S IN THE NORMALLY COLDEST INLAND VALLEYS WITH A WIDESPREAD FROST AND FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ085-112200- /O.NEW.KBUF.FZ.W.0001.090512T0600Z-090512T1200Z/ SOUTHERN ERIE- INCLUDING THE CITIES OF...ORCHARD PARK...SPRINGVILLE 950 AM EDT MON MAY 11 2009 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. CLEAR SKIES...LIGHT WINDS AND LOW DEW POINTS WILL LEAD TO A COLD NIGHT TONIGHT. OVERNIGHT LOWS WILL RANGE FROM THE MID 30S ALONG THE LAKE ERIE SHORE WITH A LIGHT FROST TO THE 30 IN THE NORMALLY COLDEST INLAND VALLEYS WITH A WIDESPREAD FROST AND FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ006-112200- /O.NEW.KBUF.FZ.W.0001.090512T0600Z-090512T1200Z/ OSWEGO- INCLUDING THE CITY OF...OSWEGO 950 AM EDT MON MAY 11 2009 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. CLEAR SKIES...LIGHT WINDS AND LOW DEW POINTS WILL LEAD TO A COLD NIGHT TONIGHT. OVERNIGHT LOWS WILL RANGE FROM THE MID 30S ALONG THE LAKE ONTARIO SHORE WITH A LIGHT FROST TO THE UPPER 20S IN THE NORMALLY COLDEST INLAND VALLEYS WITH A WIDESPREAD FROST AND FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ001>005-010-011-013-014-112200- /O.NEW.KBUF.FR.Y.0002.090512T0600Z-090512T1200Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE- GENESEE-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...BUFFALO...BATAVIA...GENESEO...CANANDAIGUA 950 AM EDT MON MAY 11 2009 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. CLEAR SKIES...LIGHT WINDS AND LOW DEW POINTS WILL LEAD TO A COLD NIGHT TONIGHT. OVERNIGHT LOWS WILL RANGE FROM THE LOW TO MID 30S WITH FROST. IT WILL BE COLDEST WITH THE MOST WIDESPREAD FROST INLAND FROM THE LAKE ERIE AND ONTARIO SHORES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA SHOULD PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ SAGE
4 follow-up statements
000 WWUS71 KBUF 111950 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 350 PM EDT MON MAY 11 2009 ...ANOTHER COLD AND FROSTY NIGHT IN STORE... .COOL CANADIAN HIGH PRESSURE WILL CONTINUE TO BUILD SOUTHEASTWARD ACROSS THE REGION TONIGHT AND TUESDAY. CLOUDS WILL INCREASE FOR AWHILE THIS EVENING OVER THE WESTERN PORTION OF THE STATE BUT SKIES WILL CLEAR AGAIN OVERNIGHT. THIS COUPLED WITH LIGHT WINDS AND LOW DEW POINTS WILL LEAD TO IDEAL RADIATIONAL COOLING OVERNIGHT. NYZ019-120400- /O.CON.KBUF.FZ.W.0001.090512T0600Z-090512T1200Z/ CHAUTAUQUA- INCLUDING THE CITY OF...JAMESTOWN 350 PM EDT MON MAY 11 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. OVERNIGHT LOWS WILL RANGE FROM THE MID 30S ALONG THE LAKE ERIE SHORE WITH A LIGHT FROST TO THE MID TO UPPER 20S IN THE NORMALLY COLDEST INLAND VALLEYS WITH A WIDESPREAD FROST AND A FREEZE IN SOME SECTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ085-120400- /O.CON.KBUF.FZ.W.0001.090512T0600Z-090512T1200Z/ SOUTHERN ERIE- INCLUDING THE CITIES OF...ORCHARD PARK...SPRINGVILLE 350 PM EDT MON MAY 11 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. OVERNIGHT LOWS WILL RANGE FROM THE MID 30S ALONG THE LAKE ERIE SHORE WITH A LIGHT FROST TO THE 30 IN THE NORMALLY COLDEST INLAND VALLEYS WITH A WIDESPREAD FROST AND A FREEZE IN SOME SECTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ006-120400- /O.CON.KBUF.FZ.W.0001.090512T0600Z-090512T1200Z/ OSWEGO- INCLUDING THE CITY OF...OSWEGO 350 PM EDT MON MAY 11 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. CLEAR SKIES...LIGHT WINDS AND LOW DEW POINTS WILL LEAD TO A COLD NIGHT TONIGHT. OVERNIGHT LOWS WILL RANGE FROM THE MID 30S ALONG THE LAKE ONTARIO SHORE WITH A LIGHT FROST TO THE UPPER 20S IN THE NORMALLY COLDEST INLAND VALLEYS WITH A WIDESPREAD FROST AND A FREEZE IN SOME SECTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ001>005-010-011-013-014-120400- /O.CON.KBUF.FR.Y.0002.090512T0600Z-090512T1200Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE- GENESEE-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...BUFFALO...BATAVIA...GENESEO...CANANDAIGUA 350 PM EDT MON MAY 11 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. OVERNIGHT LOWS WILL RANGE FROM THE LOW TO MID 30S WITH FROST DEVELOPING. IT WILL BE COLDEST WITH THE MOST WIDESPREAD FROST INLAND FROM THE LAKE ERIE AND ONTARIO SHORES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ SAGE
000 WWUS71 KBUF 120204 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1004 PM EDT MON MAY 11 2009 ...ANOTHER COLD AND FROSTY NIGHT IN STORE... .COOL CANADIAN HIGH PRESSURE WILL CONTINUE TO BUILD SOUTHEASTWARD ACROSS THE REGION TONIGHT AND TUESDAY. CLOUDS WILL INCREASE FOR AWHILE THIS EVENING OVER THE WESTERN PORTION OF THE STATE BUT SKIES WILL CLEAR AGAIN AFTER MIDNIGHT. THE CLEAR SKIES COUPLED WITH LIGHT WINDS AND LOW DEW POINTS WILL LEAD TO IDEAL RADIATIONAL COOLING OVERNIGHT. NYZ019-121015- /O.CON.KBUF.FZ.W.0001.090512T0600Z-090512T1200Z/ CHAUTAUQUA- INCLUDING THE CITY OF...JAMESTOWN 1004 PM EDT MON MAY 11 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. OVERNIGHT LOWS WILL RANGE FROM THE MID 30S WITHIN A MILE OR TWO OF THE LAKE ERIE SHORE WITH A LIGHT FROST...TO THE MID TO UPPER 20S IN THE NORMALLY COLDEST INLAND VALLEYS WITH A WIDESPREAD FROST AND A FREEZE IN SOME LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ085-121015- /O.CON.KBUF.FZ.W.0001.090512T0600Z-090512T1200Z/ SOUTHERN ERIE- INCLUDING THE CITIES OF...ORCHARD PARK...SPRINGVILLE 1004 PM EDT MON MAY 11 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. OVERNIGHT LOWS WILL RANGE FROM THE MID 30S WITHIN A MILE OR TWO OF THE LAKE ERIE SHORE WITH A LIGHT FROST...TO AROUND 30 IN THE NORMALLY COLDEST INLAND VALLEYS WITH A WIDESPREAD FROST AND A FREEZE IN SOME LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ006-121015- /O.CON.KBUF.FZ.W.0001.090512T0600Z-090512T1200Z/ OSWEGO- INCLUDING THE CITY OF...OSWEGO 1004 PM EDT MON MAY 11 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. OVERNIGHT LOWS WILL RANGE FROM THE MID 30S WITHIN A MILE OR TWO OF THE LAKE ONTARIO SHORE WITH A LIGHT FROST...TO AROUND 30 WELL INLAND WITH A WIDESPREAD FROST AND A FREEZE IN SOME LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ001>005-010-011-013-014-121015- /O.CON.KBUF.FR.Y.0002.090512T0600Z-090512T1200Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE- GENESEE-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...BUFFALO...BATAVIA...GENESEO...CANANDAIGUA 1004 PM EDT MON MAY 11 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. OVERNIGHT LOWS WILL RANGE FROM THE LOW TO MID 30S WITH FROST DEVELOPING. IT WILL BE COLDEST WITH THE MOST WIDESPREAD FROST INLAND FROM THE LAKE ERIE AND LAKE ONTARIO SHORELINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ HITCHCOCK
000 WWUS71 KBUF 120726 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 326 AM EDT TUE MAY 12 2009 ...ANOTHER COLD AND FROSTY MORNING FOR MUCH OF THE AREA... .COOL CANADIAN HIGH PRESSURE WILL CONTINUE TO BUILD EASTWARD ACROSS THE REGION TODAY. WHILE CLOUD COVER WAS PERSISTENT ACROSS PARTS OF WESTERN NEW YORK THROUGH THE EARLY OVERNIGHT HOURS... CLEARING SKIES COUPLED WITH LIGHT WINDS AND LOW DEW POINTS WILL STILL LEAD TO STRONG RADIATIONAL COOLING EARLY THIS MORNING. NYZ019-121200- /O.CON.KBUF.FZ.W.0001.000000T0000Z-090512T1200Z/ CHAUTAUQUA- INCLUDING THE CITY OF...JAMESTOWN 326 AM EDT TUE MAY 12 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. LOW TEMPERATURES THIS MORNING WILL RANGE FROM THE MID 30S WITHIN A MILE OR TWO OF THE LAKE ERIE SHORE WITH A LIGHT FROST...TO THE LOWER 30S IN THE NORMALLY COLDEST INLAND VALLEYS...WHERE A MORE WIDESPREAD FROST AND/OR FREEZE CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ085-121200- /O.CON.KBUF.FZ.W.0001.000000T0000Z-090512T1200Z/ SOUTHERN ERIE- INCLUDING THE CITIES OF...ORCHARD PARK...SPRINGVILLE 326 AM EDT TUE MAY 12 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. LOW TEMPERATURES THIS MORNING WILL RANGE FROM THE MID 30S WITHIN A MILE OR TWO OF THE LAKE ERIE SHORE WITH A LIGHT FROST...TO THE LOWER 30S IN THE NORMALLY COLDEST INLAND VALLEYS...WHERE A MORE WIDESPREAD FROST AND/OR FREEZE CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ006-121200- /O.CON.KBUF.FZ.W.0001.000000T0000Z-090512T1200Z/ OSWEGO- INCLUDING THE CITY OF...OSWEGO 326 AM EDT TUE MAY 12 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. LOW TEMPERATURES THIS MORNING WILL RANGE FROM THE MID 30S WITHIN A MILE OR TWO OF THE LAKE ONTARIO SHORE WITH A LIGHT FROST...TO AROUND 30 WELL INLAND WITH A WIDESPREAD FROST AND A FREEZE IN SOME LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ001>005-010-011-013-014-121200- /O.CON.KBUF.FR.Y.0002.000000T0000Z-090512T1200Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE- GENESEE-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...BUFFALO...BATAVIA...GENESEO...CANANDAIGUA 326 AM EDT TUE MAY 12 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. LOW TEMPERATURES THIS MORNING WILL RANGE IN THE LOWER TO MID 30S WITH PATCHY TO WIDESPREAD FROST DEVELOPING. AREAS INLAND FROM THE LAKE ERIE AND LAKE ONTARIO SHORELINES WILL BE THE COLDEST...AND WILL EXPERIENCE THE MOST WIDESPREAD FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JJR
000 WWUS71 KBUF 121129 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 729 AM EDT TUE MAY 12 2009 NYZ006-019-085-121230- /O.CAN.KBUF.FZ.W.0001.000000T0000Z-090512T1200Z/ OSWEGO-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...OSWEGO...JAMESTOWN...ORCHARD PARK... SPRINGVILLE 729 AM EDT TUE MAY 12 2009 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FREEZE WARNING. WITH WARMING TEMPERATURES AFTER SUNRISE...THE THREAT OF FREEZING TEMPERATURES HAS ENDED...THEREFORE THE FREEZE WARNING HAS BEEN CANCELLED. $$ NYZ001>005-010-011-013-014-121230- /O.CAN.KBUF.FR.Y.0002.000000T0000Z-090512T1200Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE- GENESEE-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...BUFFALO...BATAVIA...GENESEO...CANANDAIGUA 729 AM EDT TUE MAY 12 2009 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FROST ADVISORY. WITH WARMING TEMPERATURES AFTER SUNRISE...THE THREAT OF ADDITIONAL FROST HAS ENDED...THEREFORE THE FROST ADVISORY HAS BEEN CANCELLED. $$ JJR
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this freeze warning went out at May 11, 7:27 AM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 11, 7:27 AM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 727 AM EDT MON MAY 11 2009 .SYNOPSIS... HIGH PRESSURE CENTERED OVER THE MISSISSIPPI AND OHIO VALLEYS THIS MORNING WILL GRADUALLY MOVE EAST DURING THE NEXT 36 HOURS...AND THIS WILL RESULT IN AT LEAST TWO SUN FILLED DAYS ACROSS OUR REGION. TEMPERATURES WILL REMAIN BELOW NORMAL THOUGH WITH THE THREAT FOR SOME FROST AWAY FROM THE LAKES ONCE AGAIN TONIGHT. AS THE HIGH PRESSURE MOVES OFF THE COAST ON WEDNESDAY...DAYTIME HIGHS WILL CLIMB INTO THE LOWER 70S FOR MANY AREAS. A COLD FRONT WILL THEN BRING SOME RAIN TO THE REGION LATER WEDNESDAY NIGHT AND THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... SPRAWLING CANADIAN HIGH PRESSURE CENTERED OVER THE WESTERN GREAT LAKES EARLY THIS MORNING WILL CONTINUE TO GRADUALLY BUILD ACROSS THE AREA THROUGH THE NEAR TERM PERIOD...RESULTING IN CONTINUED FAIR AND COOL CONDITIONS. DESPITE STILL-CHILLY TEMPERATURES ALOFT...THERE SHOULD BE CONSIDERABLY MORE SUNSHINE TODAY COMPARED TO YESTERDAY GIVEN THE RATHER SUBSTANTIAL DRYING THAT HAS ALREADY TAKEN PLACE...AND WILL CONTINUE TODAY. AT THIS POINT...EXPECT ONLY SOME LIMITED CIRRUS AND STRATOCU/CU AS SEVERAL WEAK SHORTWAVES PASS JUST TO OUR SOUTH ACROSS PENNSYLVANIA ...WITH THE GREATEST CONCENTRATION OF THESE CLOUDS LIKELY TO BE ALONG THE NY-PA BORDER. 850 MB TEMPS TODAY WILL GENERALLY BE WITHIN A DEGREE OF TWO OF ZERO CELSIUS...WHICH SHOULD SUPPORT HIGHS IN THE MID 50S TO LOWER 60S. GIVEN THE MORE PLENTIFUL SUNSHINE AND MUCH LIGHTER WINDS...IT WILL FEEL MUCH MORE COMFORTABLE OUTSIDE THAN IT DID YESTERDAY. TONIGHT...EXPECT CLEAR TO PARTLY CLOUDY SKIES AND LIGHT WINDS AS THE AFOREMENTIONED RIDGE CONTINUES TO BUILD OVERHEAD. WITH A RATHER CHILLY AIRMASS STILL IN PLACE...THIS WILL ALLOW TEMPERATURES TO DIP INTO THE LOWER TO MID 30S PRETTY MUCH EVERYWHERE...WITH SOME UPPER 20S EVEN LIKELY ACROSS THE NORMALLY COLDER INTERIOR SECTIONS OF THE SOUTHERN TIER AND NORTH COUNTRY. SUCH CONDITIONS WILL SUPPORT THE DEVELOPMENT OF FROST ACROSS MUCH OF THE AREA...WITH A FREEZE ACROSS THE COLDEST INTERIOR SECTIONS MENTIONED ABOVE. GIVEN THAT WE ALREADY HAVE A FROST ADVISORY OUT FOR THIS MORNING AND THE DESIRE TO AVOID ANY CONFUSION THAT WOULD RESULT FROM MULTIPLE HEADLINES...WILL HOLD OFF ON ANY NEW FROST/FREEZE FLAGS AT THIS POINT...AND LET THE DAY SHIFT HAVE THE HONOR OF ISSUING THOSE. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... A FLAT PROGRESSIVE RIDGE OVER THE CENTRAL PLAINS TUESDAY MORNING WILL MOVE EAST AND AMPLIFY OVER THE GREAT LAKES AND OHIO VALLEY TUESDAY NIGHT AND WEDNESDAY. THIS WILL ALLOW OUR H5 TEMPS TO CLIMB FROM ARND ZERO TO ABOUT +8C...WHICH IN TURN WILL ELEVATE OUR DAYTIME HIGHS FROM THE LOWER 60S TUEDAY TO THE LOWER 70S IN MOST AREAS WEDNESDAY. MEANWHILE...EXPANSIVE HIGH PRESSURE AT THE SURFACE WILL PROMOTE SUN FILLED DAYS. SANDWICHED IN BETWEEN THE SUNNY DAYS WILL BE YET ANOTHER FROSTY NIGHT FOR THE WRN SOUTHERN TIER AND EASTERN LK ONTARIO COUNTIES. A VIGOROUS SHORTWAVE WILL THEN DIG ACROSS THE NORTHERN PLAINS AND UPPER GREAT LAKES LATE WEDNESDAY AND WEDNESDAY NIGHT WHILE A SHARP COLD FRONT AT THE SURFACE WILL TAKE SHAPE AND APPROACH OUR REGION. AS IS ALMOST ALWAYS THE CASE...DEEP WARM ADVECTION AHEAD OF THE SHORTWAVE WILL BE ACCOMPANIED BY A STRONG LOW LEVEL JET. THIS CONSISTENTLY POSES A PROBLEM FOR GUIDANCE PACKAGES IN TRYING TO 1) FIGURE OUT HOW MUCH WIND WILL REACH THE SFC AND... 2) HOW TO HANDLE THE OVERNIGHT MINS LIKE THE DAYSHIFT BEFORE ME...WILL HOLD WED NIGHT MINS SEVERAL DEGREES HIGHER THAN GUIDANCE. THIS MAY STILL BE NOT HIGH ENOUGH... BUT IT WILL BE A START. WILL ALSO KEEP THE BREEZY CONDITIONS IN PLACE AS ADVERTISED BY THE GEFS AND OPERATIONAL GFS. IN ADDITION... THE GFS AND NAM WRF ARE BOTH SUGGESTING A 50-60KT LOW LEVEL JET BETWEEN 2 AND 4K FT. EXPERIENCE IN THESE EVENTS TELLS ME TO RAISE THE WINDS AND GUSTS ACROSS THE ELEVATED TERRAIN...SO HAVE DONE SO BY ABOUT 5-10 KNOTS (ABV 1500 FT). THERE MAY BE SOME SHRA/TSRA IN THE WARM SECTOR WEDNESDAY NIGHT... BUT THE BULK OF THE PCPN SHOULD HOLD OFF UNTIL LATE WEDNESDAY NIGHT AND THURSDAY MORNING WHEN THE SFC FRONT WILL BE MAKING ITS WAY ACROSS THE REGION. BOTH THE ECMWF AND GFS ARE SHOWING THE FRONT COMING THROUGH SOMETIME THURSDAY MORNING...SO WILL RAISE POPS TO CAT FOR THIS PERIOD. DIFFICULT TO SEE HOW WE CANNOT GET SOME MEASURABLE PCPN OUT OF THIS FROPA. WHILE CAT POPS WILL BE USED THURSDAY MORNING...AM NOT COMPLETELY SOLD ON THE QUICK CLEARING AS ADVERTISED BY THE GFS. WILL DRAG MY FEET ON LOWERING POPS DURING THE COURSE OF THE DAY TO ALLOW FOR SOME INFLUENCE FROM THE ECMWF. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... THIS WILL BE A TRICKY PERIOD TO FORECAST AS THE MAIN MEDIUM RANGE GUIDANCE PACKAGES (GFS/ECMWF) ARE AT ODDS AS TO HOW THEY ARE HANDLING A SOUTHERN BRANCH SHORTWAVE AND ITS POST FRONTAL CLEARING TREND. LETS START WITH THE EASY PART... HIGH PRESSURE WILL BUILD IN BEHIND A COLD FRONTAL PASSAGE THURSDAY NIGHT AND FRIDAY. THIS WILL CLEAR OUT OUR SKIES AND SHOULD LEAD TO AT LEAST 24 HOURS OF CLR/PC SKIES AND COMFORTABLY COOL CONDITIONS. THE FORECAST THEN BECOMES MUCH MORE COMPLICATED AS THE ECMWF AND GFS ARE AT ODDS ON HOW TO BRING A SOUTHERN BRANCH SHORTWAVE OUT ACROSS THE PLAINS. THE GFS DEPICTS AN AMPLIFIED RIDGE OVER THE EASTERN SEABOARD FRIDAY NIGHT AND SATURDAY WITH A SERIES OF SFC WAVES STRUG OUT ACROSS THE UPPER GREAT LAKES AND MISSISSIPPI VALLEY...WHILE THE ECMWF FAVORS A FLATTER EAST COAST RIDGE WITH A WAVE TRAIN LINING UP SOME 500 MILES FURTHER EAST. THIS LATTER SOLUTION WOULD LEAD TO SHOWERS AND POSSIBLE TSTORMS MOVING INTO OUR REGION DURING THE COURSE OF FRIDAY NIGHT WITH A HIGH PROBABILITY OF A WET SATURDAY. WILL LEAN TOWARDS THE ECMWF SOLUTION...BUT WILL HOLD POPS LOW ENOUGH TO STAY IN COLLABORATION WITH NEIGHBORING FOS. SINCE I AM FOLLOWING MORE IN LINE WITH THE ECMWF...THEN THAT MEANS THAT I WILL KEEP SOME LOW CHC POPS IN PLAY FOR SATURDAY NIGT AND SUNDAY WHEN A WAVY FRONTAL BOUNDARY IS FORECAST TO BE STALLED JUST TO OUR SOUTH. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... HIGH PRESSURE CENTERED OVER THE WESTERN GREAT LAKES EARLY THIS MORNING WILL CONTINUE TO GRADUALLY BUILD ACROSS THE AREA THROUGH THE FORECAST PERIOD...GENERALLY RESULTING IN CONTINUED VFR CONDITIONS RIGHT THROUGH TONIGHT. ASIDE FROM SOME LOCALIZED PATCHY IFR FOG IN THE SOUTHERN TIER VALLEYS THAT SHOULD DISSIPATE WITHIN THE NEXT FEW HOURS...ONLY SOME LIMITED CIRRUS AND CUMULUS-LEVEL CLOUDINESS IS EXPECTED AS SEVERAL WEAK SHORTWAVES PASS BY TO THE SOUTH ACROSS PENNSYLVANIA...WITH THE GREATEST CONCENTRATION OF CLOUDS LIKELY TO BE ALONG THE NY-PA BORDER. WITH THE BUILDING RIDGE...THE PREVAILING SYNOPTIC FLOW WILL BE LIGHT THROUGH THE PERIOD...GENERALLY 10 KNOTS OR LESS. THIS WILL BE LIGHT ENOUGH TO ALLOW FOR THE FORMATION OF LOCALIZED LAKE BREEZES THIS AFTERNOON...BEFORE REVERTING TO LIGHT AND VARIABLE EVERYWHERE TONIGHT. OF PARTICULAR NOTE WILL BE THE EFFECT OF THIS ON WIND DIRECTIONS AT THE KROC TERMINAL...WHERE WINDS SHOULD START OUT WESTERLY THIS MORNING...THEN SHIFT TO NORTHWESTERLY AND POSSIBLY EVEN NORTH LATE THIS MORNING/EARLY THIS AFTERNOON. OUTLOOK... TUESDAY AND WEDNESDAY...VFR. WEDNESDAY NIGHT AND THURSDAY...MVFR WITH CHANCE SHWRS/TSTMS. FRIDAY...VFR. && .MARINE... NO FLAGS ARE EXPECTED THROUGH AT LEAST TUESDAY NIGHT. HIGH PRESSURE CENTERED OVER THE UPPER GREAT LAKES WILL GRADUALLY DRIFT TO THE EAST DURING THE NEXT 36 TO 48 HOURS...AND THIS WILL RESULT IN LIGHT WINDS AND MINIMAL WAVES ACROSS BOTH LAKES ERIE AND ONTARIO THROUGH TUESDAY NIGHT. WHILE IT WILL BE SEASONABLY COOL TODAY AND TUESDAY...NEARLY IDEAL RECREATIONAL BOATING CONDITIONS CAN BE EXPECTED. AS A COLD FRONT APPROACHES THE REGION LATE WEDNESDAY AND WEDNESDAY NIGHT THOUGH...SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS AND THIS WILL LEAD TO MUCH CHOPPIER CONDITIONS. && .CLIMATE... A PUBLIC INFORMATION STATEMENT WAS ISSUED YESTERDAY ON THE FINAL 2008-09 SNOWFALL FOR OUR ENTIRE REGION. IT IS AVAILABLE ON OUR WEBSITE AT WWW.WEATHER GOV...UNDER TEXT FORECASTS/CLIMATE PRODUCTS/PUBLIC INFORMATION STATEMENT. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...RSH NEAR TERM...JJR SHORT TERM...RSH LONG TERM...RSH AVIATION...JJR MARINE...RSH CLIMATE...SFM/JJR
Hazardous weather outlook, May 11, 7:31 AM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 731 AM EDT MON MAY 11 2009 NYZ001>006-008-010>014-019>021-085-121145- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 731 AM EDT MON MAY 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-NYZ007-SLZ022-024-121145- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- JEFFERSON-SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 731 AM EDT MON MAY 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO...CENTRAL NEW YORK AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 9:50 AM EDT | Frost Advisory | BUF | Cayuga, Erie, Genesee, Livingston, Monroe, Niagara and 3 more | 22 hr |
Nearby
Freeze Warnings in New York, 2009Every freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.